Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 299, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2000, 1:03 PM CDT for Lee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 1:03 PM CDT (18:03 UTC)
- Expired
- Jul 12, 2000, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WUUS54 KBMX 121803 SVRBHM ALC081-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN ALABAMA... * UNTIL 145 PM CDT. * AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF SMITHS...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SMITHS. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:30 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 12, 11:30 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1130 AM CDT WED JUL 12 2000 WL UPDATE AND ADJUST POPS TO 50 NORTH...30 BHM...40 MGM FOR THIS AFTERNOON. WL ALSO HIGHLIGHT HEAT INDEX NEAR 105 AND 105 TO 110 IN MGM. WILL ALSO DECREASE TEMPS ACROSS SOUTH PART OF CWA. .BHM...NONE. NNNN
In the hours before
Special weather statement, Jul 12, 7:30 AM CDT, 5 hours 33 minutes before
ALZ001>038-040>050-131230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT WED JUL 12 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ALABAMA TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF A SURFACE BOUNDARY WHICH WILL MOVE ACROSS NORTH AND CENTRAL PORTIONS OF ALABAMA THROUGH THURSDAY MORNING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS UP TO 40 MILES AN HOUR...SMALL HAIL...AND BRIEF HEAVY RAINFALL OF AN INCH OR MORE. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME ORGANIZED BUT ISOLATED STRONG STORMS ARE POSSIBLE. [HEAT INDICES ARE EXPECTED TO REACH 105 ACROSS AREAS SOUTH OF A TUSCALOOSA TO TALLAPOOSA LINE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED. NNNN
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.